GlaxoSmithKline şirketi, korona virüsüne yakalanan riskli hastaların hastaneye yatışını ve ölüm oranlarını yüzde 85 azaltan bir ilaç geliştirdiklerini açıkladı.Devamı
FDA’dan parasetamol uyarısı
ABD Gıda ve İlaç Dairesi (FDA), başka kimyasallarla kombine olarak bulunan preparatların bir tabletinde 325 miligramdan fazla ‘parasetamol’ (asetaminofen) bulunmasının karaciğer hasarı riskini artırdığını açıkladı. Konuyla ilgili yapılan değerlendirmede ABD’de karaciğer nakline neden olan etkenlerin başında yüksek miktarda parasetamol kullanılmasının geldiği belirtildi. Parasetamol, ağrı kesici ve ateş düşürücü olarak kullanılıyor ve Türkiye’de de ruhsatlı olarak eczanelerde bulunuyor. FDA’nın açıklamasına göre, parasetamolün günlük kullanımı için maksimum miktarının 4 gramı geçmemesi gerekiyor. FDA daha önce de parasetamolün ölüme kadar gidebilen ağır deri hastalıklarına yol açabileceği ve gebelikte alınan ilacın çocukta zekâ geriliği yapabileceği uyarısında bulunmuştu.
Acetaminophen Prescription Combination Drug Products with more than 325 mg: FDA Statement – Recommendation to Discontinue Prescribing and Dispensing
AUDIENCE: Consumer, Dentistry, Emergency Medicine, Internal Medicine, Pharmacy, Pain Management, Surgery
ISSUE: FDA is recommending health care professionals discontinue prescribing and dispensing prescription combination drug products that contain more than 325 milligrams (mg) of acetaminophen per tablet, capsule or other dosage unit. There are no available data to show that taking more than 325 mg of acetaminophen per dosage unit provides additional benefit that outweighs the added risks for liver injury. Further, limiting the amount of acetaminophen per dosage unit will reduce the risk of severe liver injury from inadvertent acetaminophen overdose, which can lead to liver failure, liver transplant, and death.
Cases of severe liver injury with acetaminophen have occurred in patients who:
• took more than the prescribed dose of an acetaminophen-containing product in a 24-hour period;
• took more than one acetaminophen-containing product at the same time; or
• drank alcohol while taking acetaminophen products.
BACKGROUND: In January 2011 FDA asked manufacturers of prescription combination drug products containing acetaminophen to limit the amount of acetaminophen to no more than 325 mg in each tablet or capsule by January 14, 2014. FDA requested this action to protect consumers from the risk of severe liver damage which can result from taking too much acetaminophen. This category of prescription drugs combines acetaminophen with another ingredient intended to treat pain (most often an opioid), and these products are commonly prescribed to consumers for pain, such as pain from acute injuries, post-operative pain, or pain following dental procedures.
Acetaminophen is also widely used as an over-the-counter (OTC) pain and fever medication, and is often combined with other ingredients, such as cough and cold ingredients. FDA will address OTC acetaminophen products in another regulatory action. Many consumers are often unaware that many products (both prescription and OTC) contain acetaminophen, making it easy to accidentally take too much.
More than half of manufacturers have voluntarily complied with the FDA request. However, some prescription combination drug products containing more than 325 mg of acetaminophen per dosage unit remain available. In the near future FDA intends to institute proceedings to withdraw approval of prescription combination drug products containing more than 325 mg of acetaminophen per dosage unit that remain on the market.
RECOMMENDATION: FDA recommends that health care providers consider prescribing combination drug products that contain 325 mg or less of acetaminophen. FDA also recommends that when a pharmacist receives a prescription for a combination product with more than 325 mg of acetaminophen per dosage unit that they contact the prescriber to discuss a product with a lower dose of acetaminophen. A two tablet or two capsule dose may still be prescribed, if appropriate. In that case, the total dose of acetaminophen would be 650 mg (the amount in two 325 mg dosage units). When making individual dosing determinations, health care providers should always consider the amounts of both the acetaminophen and the opioid components in the prescription combination drug product.
Health care providers and pharmacists who have further questions are encouraged to contact the Division of Drug Information at 888.INFO.FDA (888-463-6332) or email@example.com.
Healthcare professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the FDA’s MedWatch Safety Information and Adverse Event Reporting Program:
• Complete and submit the report Online: http://www.fda.gov/MedWatch/report.htm
• Download form or call 1-800-332-1088 to request a reporting form, then complete and return to the address on the pre-addressed form, or submit by fax to 1-800-FDA-0178
[01/14/2014 – FDA Statement – FDA]
[Acetaminophen Information – FDA]